© 2015 Homeopathy with Denise.  

Created with Wix.com

An Overdose, An Aggravation, A Proving - All The Same

August 10, 2017

 

Although homeopathic remedies do not have side effects like allopathic (regular) medicine does, we do have to be aware that we can give too much of a homeopathic remedy which may cause a reaction.    This reaction can be labeled an overdose, an aggravation or a proving.  All of these terms are really referring to the same thing and can be used interchangeably in homeopathy.

 

So what is an overdose, an aggravation, a proving in homeopathy?  It is when you take more of a remedy (too frequently) or too high a potency of a remedy than your body wants and your body produces symptoms of that remedy.  An example would be:  you took 2 doses of Bryonia 200 for a headache and your headache went away.  If you continued to take it – like on a schedule- and then your headache came back that would be called an overdose.  Basically the same symptoms the remedy helped with reoccurred due to the continued use of the remedy when it was not needed by your body.   I have seen it happen with a first dose (sometimes people are ultra-sensitive or too high a potency was given at the beginning – always better to start lower) and I have seen it happen with multiple doses-especially when dosing is done on a schedule rather than as needed.   This WILL happen at some point if you practice homeopathy enough.   I do not view this as a bad thing (better to dose and get results and re-adjust than to have no results or not enough results) and I do think it is important to know what to do when you have an overdose.   Here are four ways to deal with an overdose-    

 

1.  If you recently took the remedy you can cancel it with anything strong smelling or minty i.e. essential oils, toothpaste.  Just take a taste or smell and your symptoms should subside or at least lessen.

 

2.  If #1 doesn't work then dose with the same remedy in a lower potency to bring you down quicker  i.e. if taking Arsenicum 200 caused you to have an overdose with symptoms of Arsenicum then take a dose of Arsenicum 30 or 6 and the symptoms will be much less.

 

3.  You could just ride it out as it will dissipate on its' own.

 

4. You could give a remedy to match the new symptoms.

 

I do not advocate telling people to be fearful and not to use certain remedies or potencies. I think it is much better to learn how they work and use your knowledge/skills to practice homeopathy.   For me how to deal with an overdose, a proving or an aggravation is an important and basic concept you should know from the beginning when learning homeopathy.  Strong foundations skills allow you to use homeopathy to its’ fullest and enable you to make knowledgeable decisions on your own.

 

 

** The Homeopathy Made Simple 4 week series includes much information on the basics of practicing homeopathy successfully and is highly recommended prior to taking other classes.       

Please reload